question-icon

Can Panadol extra lower resting heart rate if taken with a muscle relaxant ?

default
Posted on Fri, 25 Jul 2014
Question: Can panadol extra lower resting heart rate if taken with a muscle relaxant ?
doctor
Answered by Dr. Michelle Gibson James (3 hours later)
Brief Answer:
some muscle relaxants have this effect

Detailed Answer:
Hi, thanks for using healthcare magic

Panadol extra contains a combination of panadol and caffeine. Caffeine is associated with a potential increase in heart rate because it is a stimulant.
Panadol is not normally associated with any changes in the heart rate.

The effects of muscle relaxants can vary according to which one is used.Below of most of the muscle relaxants that are used.
(1)baclofen- can be associated with a decreased heart rate in some persons

(2)dantrolene is not known to have this effect

(3)diazepam (valium) can lower blood pressure but may not effect the heart rate

(4)tizanidine (zanaflex)- this can cause a reduction in heart rate.

Summary: panadol extra would not cause any decrease in heart rate whether it is used on its own or in combination because of the stimulant present

Some of the muscle relaxants can cause decreased heart rate.

I hope this helps, feel free to ask any other questions


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James (13 hours later)
What about orphenadrine?
doctor
Answered by Dr. Michelle Gibson James (8 hours later)
Brief Answer:
can cause increase in heart rate

Detailed Answer:
Hi

Sorry about the late response.

Orphenadrine can be associated with an increase in heart rate. It is one of the possible side effects.

Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Panadol extra lower resting heart rate if taken with a muscle relaxant ?

Brief Answer: some muscle relaxants have this effect Detailed Answer: Hi, thanks for using healthcare magic Panadol extra contains a combination of panadol and caffeine. Caffeine is associated with a potential increase in heart rate because it is a stimulant. Panadol is not normally associated with any changes in the heart rate. The effects of muscle relaxants can vary according to which one is used.Below of most of the muscle relaxants that are used. (1)baclofen- can be associated with a decreased heart rate in some persons (2)dantrolene is not known to have this effect (3)diazepam (valium) can lower blood pressure but may not effect the heart rate (4)tizanidine (zanaflex)- this can cause a reduction in heart rate. Summary: panadol extra would not cause any decrease in heart rate whether it is used on its own or in combination because of the stimulant present Some of the muscle relaxants can cause decreased heart rate. I hope this helps, feel free to ask any other questions